Category: Rhythm Nation

Rhythm Nation September 2015

Hello Bloggers! Here is this month’s Rhythm nation…enjoy!   76yo M w/ h/o HTN, presenting with a 2 day history of fever and myalgias, with associated chest pain, back pain, neck pain and leg pain. Pt denies SOB, no URI…

Rhythm Nation August 2015 – Answer!

Congratulations to Itamar for the best answer and discussion with kudos to Dr. Ben Kaufman as well for the first answer!   This is atrial fibrillation with Wolff-Parkinson-White Syndrome (WPW). Itamar gave a very good discussion of wide-complex tachycardias. In…

Rhythm Nation August 2015

31 yo M presents to your Emergency Department with palpitations and shortness of breath.   His EKG is below:   1. What is the interpretation? Rate, rhythm, axis, intervals, etc…. 2. What is the emergent and subsequent treatment?   Best…

Rhythm Nation- July 2015 ANSWER

Here is the EKG: The first interpretation would be to figure out the differential diagnosis for a regularly irregular rhythm in coupled beats. Without looking into more rare causes of coupled beats, the common causes includes atrial bigeminy, ventricular bigeminy,…

Rhythm Nation- July 2015

Hello Blog nation! Please enjoy this month’s EKG blog post! Also, seniors, please see below for a hint, just for you ;). Here is the case: 58 yo M with h/o mitral valve prolapse p/w acutely worsening palpitations, dyspnea on…

Rhythm Nation June 2015 – Answer!

Congratulations Dr. Grundmann! The ECG shows  T-wave inversions with prominent U-waves in leads V3-V6, and less prominent in leads II, II, aVF. The QT interval is also prolonged. All signs pointing towards hypokalemia. This patient’s potassium level of 2.3 mEq/L.…

Rhythm Nation June 2015

On a sunny mid-afternoon day, a 31 year old male presents to the ED after falling down a flight of steps and complaining of LE weakness. Exam significant for LE strength 4/5 proximally and 5/5 distally. Pt had a carbohydrate…

Rhythm Nation May 2015 Answer!

Rhythm Nation May 2015 Answer Congratulations to Dr. Reza Roodsari! This is indeed a case of digoxin toxicity.  Whenever you see “regularized a-fib,” that is, regular QRS intervals in a patient with permanent atrial fibrillation, think digoxin toxicity until proven otherwise. What…